Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 91, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 16, 2024, 1:38 AM CDT for Webster County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2024, 1:38 AM CDT (06:38 UTC)
- Expired
- Aug 16, 2024, 7:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Webster County, MO
The radar
The Springfield radar (KSGF), 48 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 6:15 AM CDT | RAIN 3.25 | 1 Ene Seymour, MO | Mesonet station FW9032 Seymour. |
| Aug 16, 6:15 AM CDT | RAIN 3.95 | 6 Wsw Duncan, MO | Mesonet station GW0312 6 NNW Seymour. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2558 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 8.6
The text
As transmitted.
711
WGUS53 KSGF 160638
FFWSGF
MOC225-161245-
/O.NEW.KSGF.FF.W.0091.240816T0638Z-240816T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
138 AM CDT Fri Aug 16 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Webster County in southwestern Missouri...
* Until 745 AM CDT Friday.
* At 138 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marshfield, Rogersville, Seymour, Fordland, Diggins, Duncan and
Northview.
This includes the following low water crossings...
Panther Creek at North Iron Mountain Road, James River at Bell
Ford Road, Pomme De Terre River at Greenwood Road, Cantrell Creek
at Scott Creek Road and Panther Creek at Highway B.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3738 9269 3726 9269 3726 9268 3709 9268
3713 9306 3727 9306 3727 9307 3738 9307
FLASH FLOOD...RADAR INDICATED
$$
Titus3 follow-up statements
664
WGUS73 KSGF 160721
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
221 AM CDT Fri Aug 16 2024
MOC225-161245-
/O.CON.KSGF.FF.W.0091.000000T0000Z-240816T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster MO-
221 AM CDT Fri Aug 16 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT THIS
MORNING FOR CENTRAL WEBSTER COUNTY...
At 221 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 6 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Seymour, Fordland, Diggins, Duncan and Northview.
This includes the following low water crossings...
James River at Bell Ford Road, Panther Creek at Highway B and
Panther Creek at North Iron Mountain Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3712 9268 3718 9306 3727 9306 3727 9307
3735 9269 3726 9269 3726 9268
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Titus964
WGUS73 KSGF 161018
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
518 AM CDT Fri Aug 16 2024
MOC225-161245-
/O.CON.KSGF.FF.W.0091.000000T0000Z-240816T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster MO-
518 AM CDT Fri Aug 16 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT THIS
MORNING FOR CENTRAL WEBSTER COUNTY...
At 518 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across the warned area. Between 3
and 6 inches of rain have fallen. Flooding impacts will continue,
but no additional rainfall is expected. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Seymour, Fordland, Diggins, Duncan and Northview.
This includes the following low water crossings...
Panther Creek at Highway B, Panther Creek at North Iron Mountain
Road and James River at Bell Ford Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3712 9268 3718 9306 3727 9306 3727 9307
3735 9269 3726 9269 3726 9268
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Titus417
WGUS73 KSGF 161238
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
738 AM CDT Fri Aug 16 2024
MOC225-161248-
/O.EXP.KSGF.FF.W.0091.000000T0000Z-240816T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webster MO-
738 AM CDT Fri Aug 16 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 745 AM CDT THIS MORNING FOR
CENTRAL WEBSTER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3712 9268 3718 9306 3727 9306 3727 9307
3735 9269 3726 9269 3726 9268
$$
JDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 12:42 AM CDT, 56 minutes earlier. Its key messages:
- Heat index values reaching 100-110 degrees today. Heat Advisory in effect from 12pm-9pm today.
- Slight (2 out of 5) risk for severe thunderstorms this afternoon through tonight. Damaging wind and large hail are the main severe weather risks (15% SPC risk), with tornadoes being a lower, but nonzero risk (<=2% SPC risk).
- 40-70% chance for scattered showers and thunderstorms late Friday into early Saturday, with a marginal risk for severe storms.
Area forecast discussion, Aug 16, 12:42 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1242 AM CDT Fri Aug 16 2024 .KEY MESSAGES... - Heat index values reaching 100-110 degrees today. Heat Advisory in effect from 12pm-9pm today. - Slight (2 out of 5) risk for severe thunderstorms this afternoon through tonight. Damaging wind and large hail are the main severe weather risks (15% SPC risk), with tornadoes being a lower, but nonzero risk (<=2% SPC risk). - 40-70% chance for scattered showers and thunderstorms late Friday into early Saturday, with a marginal risk for severe storms. && .SHORT TERM /THROUGH SATURDAY/... Issued at 300 PM CDT Thu Aug 15 2024 The outflow-induced cooler air this morning is quickly overturning to higher temperatures and dewpoints. As such, the Heat Advisory is continuing, with some obs along and south of I-44 already at 100-110 F Heat Index values. The advisory will be allowed to expire at 9 PM. There are areas north of the advisory that are hitting advisory criteria, but given the short-fused nature of the advisory, have not issued to the north. Please just be wary and cautious of heat when outside, even if not in an advisory. Otherwise, lows will be mild in the upper 60s to lower 70s tonight. Highs Friday will also be quite hot in the middle to upper 90s (higher temperatures toward the MO/KS and MO/AR borders). These will produce Heat Index values up to just below 105 F, however, cloud cover from overnight convection is still uncertain, and therefore a Heat Advisory will not be issued yet. But be aware again, that temperatures will be hot and humid along our state borders. 40-70% chance of thunderstorms Friday evening and night: The cold front forcing storms tonight will stall somewhere across the area Friday into Saturday. The current WPC forecast has it sitting along the I-44 corridor. NW'ly flow aloft will be in place as well. The boundary along with subtle shortwave energy aloft will be the focus for additional showers and thunderstorms Friday evening into the overnight hours. With SBCAPE at 1000-2000 J/kg during the afternoon/evening, scattered thunderstorm development is possible, but the main focus is overnight. After 8-10 PM, the right entrance region of a 300 mb jet streak, nose of a 25-30 kt low-level jet overtop the surface boundary, 7-8 C/km mid-level lapse rates, and 1000-1500 J/kg of MUCAPE will support numerous thunderstorms during the overnight hours across SE KS and extreme SW MO. With these parameters, isolated instances of 60 mph wind gusts and hail up to the size of quarters are possible (5% SPC risk). Additionally, shear vectors and the mean wind will be parallel to the surface boundary which could promote training of storms, introducing a marginal flash flooding threat as well. Lows will be in the middle to upper 60s Friday night. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 300 PM CDT Thu Aug 15 2024 With the pattern of an amplified ridge to the west and an amplified trough to the east persisting into the long term, NW'ly flow will dominate and a NNW-SSE quasi-stationary boundary will set up to our west. This pattern could bring chances for more nocturnal showers and thunderstorms with any source of lift that occurs, whether that be a shortwave rounding the ridge or a low-level jet overlapping the stationary boundary. These chances would be highly mesoscale, so long range global models will not capture precipitation chances well. With that being said, there are 15-25% chances for showers and thunderstorms Saturday night, Sunday night, and Tuesday night. Do not be surprised if these chances increase as medium/short range models start to come into play. Other than chances for nocturnal rainfall, the weather will be quite seasonable and calm in the long term. Highs will be in the 80s (lower 80s toward central MO) with lows in the mid-50s (eastern Ozarks) to mid-60s (MO/KS border). && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1240 AM CDT Fri Aug 16 2024 Isolated thunderstorms will continue to move near or over KSGF and perhaps KBBG for the next couple of hours. Otherwise, light winds and VFR conditions are expected until potential for additional thunderstorms in the last few hours of the TAF period this late Friday. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Price LONG TERM...Price AVIATION...Titus
Hazardous weather outlook, Aug 15, 8:37 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 837 PM CDT Thu Aug 15 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 837 PM CDT Thu Aug 15 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Slight hail risk. Slight thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Thunderstorms will continue to develop and move southeast mainly along and southeast of Interstate 44 the rest of this evening into tonight ending from northwest to southeast overnight. A risk for strong to severe storms will continue the next few hours then the risk will decrease into the overnight hours. A few strong storms will still be possible across portions of far south central Missouri tonight. The main risks will be hail to the size of quarters, damaging winds gusts to 60 mph, and locally heavy rainfall which could lead to a localized flooding where multiple storms can track over the same locations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat Index values may reach 95 to 105 Friday. There is a 40 to 70 percent chance of thunderstorms Friday afternoon into early Saturday. Some of these storms may be strong to severe. The best coverage will be in extreme southeast Kansas and extreme southwest Missouri during the overnight hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening for far southern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Aug 15, 7:47 PM CDT, 5 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
747 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM Hail 3 N Roby 37.56N 92.14W
08/15/2024 E0.88 Inch Texas MO Trained Spotter
&&
EWLocal storm report, Aug 15, 8:23 PM CDT, 5 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
823 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM Tstm Wnd Gst Iberia 38.09N 92.29W
08/15/2024 M65 MPH Miller MO Fire Dept/Rescue
Measured 65 mph winds in Iberia.
&&
EWLocal storm report, Aug 15, 8:39 PM CDT, 4 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
839 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM Tstm Wnd Gst Republic 37.12N 93.47W
08/15/2024 E60 MPH Greene MO Fire Dept/Rescue
Multiple reports of 60 mph winds were
reported in the Republic, MO area.
&&
EWLocal storm report, Aug 15, 9:20 PM CDT, 4 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
920 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Hail 2 NNW Decaturville 37.94N 92.71W
08/15/2024 M3.25 Inch Camden MO Public
Picture with ruler of a hail stone which was
3.25 inches long and 1.5 inches wide.
&&
EWLocal storm report, Aug 15, 9:28 PM CDT, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
928 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg 4 NNE Battlefield 37.17N 93.35W
08/15/2024 Greene MO NWS Employee
12 to 14 inch tree downed.
&&
EWLocal storm report, Aug 15, 9:56 PM CDT, 3 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
956 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM Tstm Wnd Dmg 1 W Republic 37.12N 93.50W
08/15/2024 Greene MO NWS Employee
Tree downed.
&&
EWThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:11 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 49 min |
| Aug 15, 7:48 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 42 min |
| Aug 15, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 53 min |
| Aug 15, 7:58 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 47 min |
| Aug 15, 8:16 PM CDT | Areal Flood Advisory | SGF | Laclede, Wright | 81 min |
| Aug 15, 8:22 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 53 min |
| Aug 15, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 65 min |
| Aug 15, 9:15 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Webster, Wright | 45 min |
| Aug 15, 9:34 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 41 min |
| Aug 15, 9:37 PM CDT | Flash Flood Warning | SGF | Laclede, Texas, Wright | 6 hr |
| Aug 15, 11:04 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 41 min |
| Aug 16, 1:27 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Laclede, Pulaski, Texas, Wright | 15 hr |
| Aug 16, 2:19 AM CDT | Flash Flood Warning | SGF | Texas, Wright | 6 hr |
| Aug 16, 10:18 AM CDT | Areal Flood Warning | SGF | Douglas, Ozark | 6 hr |
| Aug 16, 2:31 PM CDT | River Flood Warning | SGF | Shannon | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.